Can a pinched nerve or vitamin B-12 deficiency cause tingling, numbness and body tremors?
My problem started with tingling and numbness in both feet (eventually disappeared) - it then progressed to leg tingling during physical activity (eventually disappeared) - now I am experiencing hand and foot tremors when attempting to hold certain positions, constant internal trembling feeling when cold and occasional jerky muscle`movements. I was told by my doctor (after an EMG that showed S1/L5 radiculopathy) that I likey have a pinched nerve or bulging disc. I tend to believe her simply because NONE of these problems started until I strained my back while grooming my dog a year ago. Also, after seeing a chiropractor for several months, my leg tingling significantly decreased. My doctor has suggested an MRI to confirm her diagnosis. Diabetes and thyroid issues have been ruled out and I'm sure othe CNS disorders will checked for as well. I just wanted to know if my tremors could possibly have other causes besides Parkinson's or MS (which is quite scary and is all one sees on the internet as a cause)
Yes, a pinched nerve can cause symptoms of neuropathy. These could be tingling, numbness, burning and pain. If the pinched nerve is a big nerve, there could be tremors of the whole limb. These are especially when you attempt to hold things, push something or do some activity with the muscle which the nerve supplies.
These similar symptoms can also be caused by Vitamin B12 deficiency. In fact, there is a specific disease caused by Vit B12 deficiency. It is called as Sub-acute combined degeneration. There are lesions on the spinal cord. These may mimic lesions of demyelination.
The tremors that you have do not seem to be present all the time. It is only when you are trying to hold certain position. Please add to this if you have any more symptoms. These symptoms can occur with spinal disc protrusion.
I had an additional question. Can pinched nerves or spinal subluxation (in general) cause all of the problems I described in my earlier post? In addition to postural tremors, hand/leg tingling and muscle jerks, I am now experiencing facial tingling (at the base of nose) for the last few weeks. By the way, the muscle jerks occur mostly as I am drifting off to sleep and tend to be widespread but singular in occurrence and body part (involving either the hands, feet, diaphram or sometimes whole body). I have subtle muscle twitches of the hands, feet, arms, shoulder and face as well that come and go. When I resumed treating with a chiropractor he assessed that I have vertical subluxation at C1, C2, C5, T3, T7, T9, T12, L3, L4, S1 and Sacrum. He noted that my pelvis was twisted and higherup on side than the other. He also performed a static EMG scan which showed moderate to severe hypertonicity of the paraspinal muscles. Can subluxation cause hypertonicity? Can cervical subluxation cause facial tingling? Can hypertonicity cause muscle twitches or jerks? What things can I do to relieve these symptoms outside of medication?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.